Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2005, 6:58 PM EDT for Prince William County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2005, 6:58 PM EDT (22:58 UTC)
- Expired
- Jun 22, 2005, 7:48 PM EDT
- In force
- 50 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Prince William County, VA
The radar
The Sterling radar (KLWX), 30 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:40 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 4:40 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 440 PM EDT WED JUN 22 2005 .SHORT TERM (REST OF TONIGHT)... KLWX WSR-88D AND TBWI RADAR IMAGES SHOW ISOLATED THUNDERSTORMS PRESSING SOUTH THROUGH OUR NORTHERN CWA. ACTIVITY IS MOVING SOUTH AT 25 MPH OR SO...AND SHOULD HAVE ENOUGH FUEL FOR 2-4 HOURS OF LIFE BEFORE FIZZLING OUT. AM DOING A QUICK UPDATE TO EXPAND PRE- EXISTING 20 POPS NEAR THE PA BORDER SOUTH TO INCLUDE MUCH OF OUR CWA. UPDATED SHOULD BE OUT BY 5 PM. && .PREVIOUS DISCUSSION... (ISSUED 327 PM EDT WED JUN 22 2005) SHORT TERM (TNGT/THU)... CD FNT ON PA/MD BRDR TRACKING S. POST RW CLRG HAS ALLOWED FOR HTG..LOW LVL INSTABILITY...AND SOME SCT CELLS TO POP ACROSS CENTRAL PA. THESE WL NEED TO BE WATCHED FOR THE RMDR OF THE AFTN. COVERAGE WL BE LOW. WL HV A RMDR OF THE AFTN PD FOR THE NE MD GROUP. WELL SEE HOW WELL THOSE HOLD TOGETHER...BUT FOR NOW WL JUST LET RDR PERSON HANDLE ANY OTHERS W/ NOWCASTS. THESE SHOULD DIE OFF QUICKLY W/ WANING INSOLATION...AND CU WL DEPART AS WELL LVG CLR SKIES OVRNGT. SHOULD BE A VERY COMFORTABLE NGT...WE MAY NOT SEE THE LIKES OF IT AGN FOR AWHILE. SO ENJOY... LKWISE THU SHOULD BE A VERY NICE DAY. SUNNY SKIES...LO HUMIDITY...L80S FOR HIGHS. WOODY LONG TERM (THU NIGHT-WED) STRONG UPPER RIDGE OVR THE PLAINS WILL EXPAND NORTH AND EAST THROUGH THE WEEKEND AND DOMINATE THE MID ATL REGION THROUGH THE FORSEEABLE FUTURE. A CDFNT WILL TRY TO APPROACH THE AREA FROM THE NORTH LATE SUN...HOWEVER RIDGE LOOKS TOO STRONG (>590DAM HEIGHTS) SO EXPECTING THIS FRONT TOO WEAKEN AND STALL SOMEWHERE ACROSS PA ON SUN. WILL THEREFORE MAINTAIN A DRY FCST WITH PLENTY OF SUN AND ABOVE NORMAL TEMPS THROUGH THE ENTIRE EXTENDED PERIOD. TROPICS...MODEL GUIDANCE CONTINUES TO SUGGEST A STRONG TROPICAL WAVE AFFECTING THE SOUTHEAST COAST AND THE BAHAMAS SAT AND SUN. CLIMOTOLOGICALLY SPEAKING IS STILL TOO EARLY IN THE SEASON TO SEE ANY TROPICAL DEVELOPMENT IN THIS PART OF THE ATLC SO WILL DISREGARD VARIOUS MODEL SOLUTIONS OF ANY POTENTIAL DEVELOPMENT. IN ANY CASE...ASSOCIATED WX WITH THIS DISTURBANCE EXPECTED TO REMAIN WELL SOUTH OF THE LOCAL AREA. ROSA AVIATION...VFR THRU THE PD. COULD BE SOME LGT FG DVLP OVRNGT AFTER TDAS RA...BUT BTWN LO AMTS AND SHORT NGT WOULD NOT XPCT VSBY TO BE RESTRICTED. MARINE...NO FLAGS ON THE WATERS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...PELOQUIN SHORT TERM...WOODY LONG TERM...ROSA
Hazardous weather outlook, Jun 22, 10:56 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1056 AM EDT WED JUN 22 2005 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-231500- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1056 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 5:03 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jun 22, 5:16 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jun 22, 5:37 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, City of Winchester | 27 min |
| Jun 22, 5:49 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 56 min |
| Jun 22, 6:46 PM EDT | Special Marine Warning | LWX | 89 min | |
| Jun 22, 6:46 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Fairfax | 32 min |
| Jun 22, 7:02 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 22, 5:28 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 47 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.